Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Diabetic. Low heart pumping efficiency, removed blockage. Taking insulin. Suggestion?

Hi My father is a diabetic patient(64 year old) and recently hand a problem with his heart. It was found that that his heart pumping efficiency is only 26%. To help in improving the efficiency they have done a angioplasty and removed a block. He is on insulin does and his weight is increasing. there is a swelling in his leg too. The cardiologist confirmed that his heart pumping efficiency has improved and the swelling may due to urine sugar. They underwent a checkup with diabetic again and he reduced insluin dose and suggested cetapin 5oomg to be taken in the night. He is alergic to glycopage where it creates sudden loose motion for him. what is the best way to handle this issue. thank you
Asked On : Thu, 31 Jan 2013
Answers:  2 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
General & Family Physician 's  Response
You can't improve the pumping capacity of heart.
Weight gain can be due to water retention as well as insulin itself.
Your doctor is right in advising METFORMIN as this not only suppresses hepatic glucose production but also increases peripheral glucose uptake by increasing insulin sensitivity.It is the only antidiabetic drug that has been conclusively shown to prevent the cardiovascular complications of diabetes. It helps reduce LDL cholesterol and triglyceride levels, and is not associated with weight gain. 

Your problem of diarrhea and nausea can be tackled by taking small dose of 250 mg twice daily and then gradually increasing the dose.

Discuss with your doctor regarding this.
Answered: Fri, 1 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Diabetologist Dr. K.Balasubramanian Kandasamy's  Response
the pumping percentage of heart is difficult to improve since he had a block . eventhough the block is removed the muscle may not get power because it would have lost the contractile power . but 26 is very low . have an echo and verify . as for as weight increase lot of reasons for your father . one is insulin itself wil increase weight , then the swelling in the feet is an extra weight then due to the pump failure of the heart fluid is retained that can cause wt gain. so adding cetapin will make the body use the insulin you r giving so its good. dont worry abtthe loose motions it will be controlled.. so consult yuor cardiologist to get advice for improving cardiac output all the best keep in touch
Answered: Fri, 1 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor